MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DM TRIAL LINER MONOBLOC DMF-M; INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA VERSAFITCUP DM TRIAL LINER MONOBLOC DMF-M; INSTRUMENT FOR HIP SURGERY
Catalog Number 01.26.10.0314
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 19 august 2024: lot 1954280: (b)(4) items manufactured and released on 15-may-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Investigation performed by medacta r&d hip project manager on 3 september 2024: from the received images, no additional information related to the event can be obtained, except that the part appears visibly worn, probably due to the high usage of the component.It is not possible to determine with certainty the root cause of the event, but a possible reason could be an excessive wear of the instrument together with a suboptimal handling/maintenance of the instrument (during transport or washing), or forces applied on the metal component during the usage.
 
Event or Problem Description
The trial liner monobloc dmf-mmetal ring came off during hip trailing.The trial could still be used but was not easily identifiable during x-ray for orientation.Surgery completed successfully.

Brand Name
VERSAFITCUP DM TRIAL LINER MONOBLOC DMF-M
Common Device Name
INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20155191
Report Number3005180920-2024-00716
Device Sequence Number11824057
Product Code LXH
UDI-Device Identifier07630971246010
UDI-Public07630971246010
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.26.10.0314
Device Lot Number1954280
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite